Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 51, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 23, 2008, 7:05 AM CST for 8 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 7:05 AM CST (13:05 UTC)
- Expired
- Dec 23, 2008, 9:46 AM CST
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 35 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 1.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 586 m²/s²
- 0-3 km storm-relative helicity
- 638 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 231305 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 705 AM CST TUE DEC 23 2008 ...WIND ADVISORY IS NOW IN EFFECT FOR PART OF CENTRAL AND SOUTH- CENTRAL KANSAS UNTIL 11 AM CST THIS MORNING... .SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH... ARE LIKELY THIS MORNING OVER THAT PART OF CENTRAL AND SOUTH- CENTRAL KANSAS FROM SUMNER AND COWLY COUNTIES NORTH TO MCHPHERSON MARION...AND CHASE COUNTIES. KSZ051>053-068-069-083-092-093-231700- /O.NEW.KICT.WI.Y.0051.081223T1305Z-081223T1700Z/ MCPHERSON-MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... NEWTON...EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 705 AM CST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST WEST ORIENTED HIGHWAYS SUCH AS HIGHWAY 400 AND FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ES
1 follow-up statement
000 WWUS73 KICT 231546 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 946 AM CST TUE DEC 23 2008 KSZ051>053-068-069-083-092-093-231700- /O.CAN.KICT.WI.Y.0051.000000T0000Z-081223T1700Z/ MCPHERSON-MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... NEWTON...EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 946 AM CST TUE DEC 23 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW WIND ADVISORY LEVELS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED...HOWEVER SOUTH WINDS AROUND 25 MPH WILL STILL AFFECT THE REGION THROUGH MID-DAY. $$ JAKUB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 23, 7:00 AM CST, 5 minutes earlier.
Area forecast discussion, Dec 23, 7:00 AM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 700 AM CST TUE DEC 23 2008 .UPDATE... .SHORT TERM... WITH SLY WINDS OF 25-35MPH SUSTAINED ACROSS THAT PART OF CNTRL & SC KS PRIMARILY ALONG THE I-135 CORRIDOR...HAVE ISSUED A WIND ADVISORY THAT IS NOW IN EFFECT UNTIL 11 AM CST. THE WIND ADVISORY COVERS AN AREA EXTENDING FROM SUMNER & COWLEY COUNTIES TO AS FAR N AS MCPHERSON...MARION...AND CHASE COUNTIES. .PREV DISCUSSION... /ISSUED 625 AM CST TUE DEC 23 2008/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THERE ARE SEVERAL CONCERNS TO BE DEALT WITH. FIRST...IS THAT MVFR CIGS OF 2,000-3,000FT ARE SPREADING N ACROSS SC & SE KS. APPEARS THAT WITH KHUT ON WRN FRINGE OF SFC TO 3,000FT MOISTURE AXIS THAT SUCH CIGS WILL REMAIN JUST E OF THIS TERMINAL AND HAVE ASSIGNED A SCT030 SKY DESCRIPTOR TIL 23/20Z AROUND WHICH TIME 3,500FT CIGS ARE LIKELY. SECOND...IS THAT WITH AN INTENSIFYING LOW PRESSURE CENTER MOVING SE FROM ERN CO TO THE OK/TX PANHANDLES...SLY WINDS OF 20-25KTS SUSTAINED WITH GUSTS OF 30-35KTS WILL WHIP OVER SC & SE KS THRU 23/20Z-23/21Z. THE AFORE-MENTIONED SFC LOW WILL DRAG A COLD FRONT SE TOWARD...THEN ACROSS...CNTRL KS. AS THIS TIME THERE ARE NO CONCERNS FOR KRSL UNTIL LATE THIS EVENING WHEN POST-FRONTAL MVFR CIGS WITH AREAS OF -SN ARE EXPECTED TO SPREAD SE ACROSS THE AREA. WITH FORECAST MODEL SOUNDINGS DEPICTING SUCH CIGS TO ARRIVE 24/06Z HAVE OPTED TO LEAVE SUCH CIGS OUT OF THE OUTLOOK PERIOD SO AS TO ALLOW SUCCESSOR CHANCE TO STUDY COLD FRONTS SE PROGRESS. PREV DISCUSSION... /ISSUED 323 AM CST TUE DEC 23 2008/ DISCUSSION... FORECAST CONCERNS...LIGHT WINTRY PRECIP TODAY AND TONIGHT AND IMPACT ON THE AREA. WARM ADVECTION WILL CONTINUE TODAY AHEAD OF APPROACHING UPPER TROF MOVING ACROSS THE ROCKIES. HOWEVER THE RESIDUAL COLD/DRY POLAR AIRMASS AT LOW LEVELS WILL BE SLOWER TO MODIFY THIS MORNING...SO HAVE DELAYED ONSET OF MEASURABLE PRECIP/HIGHER POPS ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS UNTIL MIDDAY. MODIFIED FORECAST SOUNDING PROFILES ARE STILL SUGGESTIVE OF A PERIOD OF LIGHT FREEZING RAIN AND/OR FREEZING DRIZZLE...MAINLY ALONG/EAST OF THE TURNPIKE. HIGHER CONFIDENCE/POPS ACROSS PORTIONS OF SOUTHEAST KANSAS WILL WARRANT A WINTER WEATHER ADVISORY LATE THIS MORNING UNTIL THE EARLY AFTERNOON...BEFORE TEMPERATURES CLIMB JUST ABOVE FREEZING. THE DAY SHIFT MAY NEED TO ADJUST THIS TEMPORALLY AND SPATIALLY BASED ON SHORT TERM TRENDS. WINDS WILL ALSO REMAIN OCCASIONALLY STRONG AND GUSTY TODAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...THOUGH MAINLY JUST BELOW WIND CRITERIA. THE SHORT TERM MODELS...MORE SO THE GFS...CONTINUES TO SHOW AN AREA OF IMPRESSIVE TRANSIENT LIFT MIGRATING NORTHEAST ACROSS NORTH CENTRAL KANSAS THIS EVENING/OVERNIGHT. PORTIONS OF CENTRAL KANSAS WILL BE LOCATED ON THE SOUTHERN EDGE OF THIS LIFT AND FRONTOGENETIC AREA...WHERE A QUICK TRANSITION TO SNOW IS EXPECTED THIS EVENING. A FEW INCHES OF SNOW IS POSSIBLE FOR AREAS ALONG AND NORTH OF I-70 TONIGHT...AND WILL GO WITH A WINTER WEATHER ADVISORY IN THIS AREA...PER FORECAST COLLABORATION. LITTLE CHANGE TO THE MID-WEEK FORECAST...WITH DRY BUT CHILLY WEATHER ON WEDNESDAY IN THE WAKE OF THE DEPARTING TROF. THE NEXT UPPER TROF WILL DEVELOP ACROSS THE WEST ON THURSDAY WITH A RETURN SOUTHERLY FLOW AND SOMEWHAT MILDER AIR EXPECTED FOR CHRISTMAS DAY. NO CHANGES PLANNED TO THE OUTER PERIODS. DARMOFAL AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW CLOUDS WILL GRADUALLY LOWER DURING THE DAY WITH MVFR CIGS EXPECTED OVER THE SOUTHERN KANSAS TAF SITES IN THE MORNING. SOUTHERLY WINDS WILL CONTINUE TO PUSH ADDITIONAL MOISTURE INTO THE REGION WITH IFR CIGS SETTING UP BY LATE AFTERNOON OR THE EARLY EVENING HOURS. THIS WILL GIVE WAY TO AREAS OF DRIZZLE FOR SOUTHERN KANSAS...WITH FREEZING DRIZZLE/SNOW AFFECTING RSL/SLN TAF SITES AFTER 00Z. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 40 22 35 22 / 20 40 10 0 HUTCHINSON 39 18 34 20 / 20 50 10 0 NEWTON 38 19 33 20 / 20 50 10 0 ELDORADO 39 22 32 20 / 30 50 20 0 WINFIELD-KWLD 42 24 36 22 / 30 40 10 0 RUSSELL 34 12 31 20 / 20 70 10 0 GREAT BEND 38 13 32 22 / 20 60 10 0 SALINA 36 15 31 20 / 20 70 10 0 MCPHERSON 37 17 33 19 / 20 60 10 0 COFFEYVILLE 40 28 35 22 / 60 50 20 0 CHANUTE 37 25 33 22 / 60 50 20 0 IOLA 36 25 32 22 / 60 60 20 0 PARSONS-KPPF 39 27 34 22 / 60 50 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 11 AM CST THIS MORNING FOR KSZ051>053-068- 069-083-092-093. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR KSZ032-033-048-049. WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR KSZ071- 072-095-096. &&
Hazardous weather outlook, Dec 23, 4:30 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 AM CST TUE DEC 23 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 430 AM CST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF FREEZING DRIZZLE AND POSSIBLY SOME LIGHT FREEZING RAIN WILL AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATER THIS MORNING INTO THE EARLY AFTERNOON. THE GREATEST RISK WILL RESIDE ACROSS PORTIONS OF SOUTHEAST KANSAS. ALSO...AN AREA OF SNOW IS EXPECTED THIS EVENING AND TONIGHT ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY ALONG AND NORTH OF I-70. PLEASE REFER TO THE LATEST WINTER WEATHER ADVISORIES FOR DETAILS ON THE LIGHT WINTRY PRECIPITATION AND THE EXPECTED ICE AND SNOW ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LIGHT SNOW OR FLURRIES MAY LINGER ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS WEDNESDAY MORNING. LITTLE ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED. HIGH FIRE DANGER IS POSSIBLE ON THURSDAY AFTERNOON ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...AND ON FRIDAY FOR AREAS MAINLY SOUTH OF I-70. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...REPORTS OF ANY ICE AND SNOW ACCUMULATIONS ARE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:48 AM CST | Winter Weather Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 7 more | 11 hr |
| Dec 23, 3:48 AM CST | Winter Weather Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.